MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the haptic of a monofocal intraocular lens (iol) was seen to be bent once inserted into a patient's right eye.It was indicated that the issue was not due to use error.The lens was removed and the surgery completed with a backup lens during the same procedure.A replacement lens of the same model and diopter was used.There was no unplanned vitrectomy required and no medication outside the standard of care required.It is unknown if there was any delay in procedure.The patient outcome is unknown.Additional information from the doctor indicated that there was a dislocation of the crystaline lens, so the lens and capsule were removed in total and the iol was placed via a scleral fixated technique without suturing the lens.The sclerotomy sites were sutured.This is standard for this procedure.The cornea also had a cornel suture placed which is also standard.The patients vision is now 20/70 back to his baseline and best expected corrected visual acuity.No further information was provided.
 
Additional Manufacturer Narrative
Additional information/corrected data: additional information indicated that the patient's weight was 63kg (138lbs).In review, it was noticed that an incorrect value (16kg) was inadvertently entered in the section "a4 -weight"; therefore the information has been corrected on this supplemental mdr report and the following field has been corrected accordingly: section a4: weight: 63kg (138lbs).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the returned suspect product and found the lens was received cut and both haptics were detached.One haptic remained in the drill hole, but was cut.The optic body was also damaged.No further evaluation was performed.The complaint issue "haptic damaged" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed one additional complaint was received for this po.However, based on the results, no escalations are required.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20011705
Report Number3012236936-2024-000228
Device Sequence Number7201673
Product Code HQL
UDI-Device Identifier05050474501973
UDI-Public(01)05050474501973(17)290318
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/15/2024
08/22/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date08/22/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE, LOT UNKNOWN.
Patient Age19 YR
Patient SexMale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American